Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 7, NWS Brownsville, TX

February 11, 20114 counties in Texas

NWS Brownsville, TX issued this freeze warning at Feb 11, 2011, 3:09 PM CST for 4 counties in Texas. It took effect at Feb 12, 2011, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2011, 3:09 PM CST (21:09 UTC)
In effect from
Feb 12, 2011, 2:00 AM CST
Expired
Feb 12, 2011, 8:00 AM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WWUS74 KBRO 112109
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 PM CST FRI FEB 11 2011

...FREEZING TEMPERATURES FOR NORTHERN SECTIONS TONIGHT...

.CLEAR SKIES AND LIGHT NORTH WINDS WILL SUPPORT OVERNIGHT
TEMPERATURES DECREASING TO AROUND 30 DEGREES FOR THE FOUR NORTHERN
COUNTIES OF DEEP SOUTH TEXAS.

TXZ248>251-121400-
/O.NEW.KBRO.FZ.W.0007.110212T0800Z-110212T1400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
309 PM CST FRI FEB 11 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY. 

TEMPERATURES WILL DECREASE TO AROUND 30 DEGREES FOR A FEW HOURS
TONIGHT FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Feb 11, 1:30 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 11, 1:30 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 PM CST FRI FEB 11 2011

.SHORT TERM /TODAY THROUGH 6 AM SUNDAY/...A HIGH PRESSURE RIDGE
EXTENDING FROM A HIGH PRESSURE SYSTEM LOCATED ACROSS EASTERN TEXAS
WILL PRODUCE LIGHT WINDS ACROSS DEEP SOUTH TEXAS OVERNIGHT. THE
TEMPERATURES WILL DECREASE INTO THE LOW 30'S ACROSS PORTIONS OF THE
NORTHERN AND WESTERN COUNTIES OVERNIGHT AND EARLY SATURDAY MORNING.
THE TEMPERATURES ACROSS THE OTHER AREAS OF DEEP SOUTH TEXAS WILL
DECREASE INTO THE MID TO UPPER 30'S AND LOWER 40'S. CLEAR TO PARTLY
CLOUDY SKIES WILL PREVAIL ACROSS MOST OF THE RIO GRANDE VALLEY.
HOWEVER CLOUDY SKIES WILL OCCUR ACROSS PORTIONS OF THE SOUTHERN
COASTAL AREAS OF DEEP SOUTH TEXAS. THE TEMPERATURES WILL WARM INTO
THE MID TO UPPER 60'S SATURDAY AFTERNOON ACROSS MOST AREAS OF DEEP
SOUTH TEXAS WITH LOWER 60'S PREVAILING NEAR THE COAST. THE HIGH
PRESSURE RIDGE WILL SLOWLY SHIFT EASTWARD ACROSS THE RIO GRANDE THIS
WEEKEND AND THE WINDS WILL BECOME LIGHT TO MODERATE FROM THE
NORTHEAST TO EAST ON SATURDAY AND SATURDAY NIGHT.
&&

.LONG TERM/6 AM SUNDAY THROUGH FRIDAY/..HIGH PRESSURE WILL MOVE EAST
ON SUNDAY CAUSING A RETURN SOUTHEAST FLOW OF AIR ONCE AGAIN.
TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS AND WILL CONTINUE THE
REST OF NEXT WEEK.  A RELATIVELY DRY AND STABLE AIRMASS WILL BE IN
STORE FOR DEEP SOUTH TEXAS MOST OF NEXT WEEK.  THE PRESSURE GRADIENT
WILL TIGHTEN BY THE MIDDLE OF NEXT WEEK CAUSING MODERATE TO STRONG
SOUTHEAST WINDS.
&&

.MARINE.../TODAY THROUGH 6 AM SUNDAY/...AT NOON BUOY 20 REPORTED
NORTH NORTHEAST WINDS AT 14 KNOTS WITH GUSTS TO 18 KNOTS AND SEAS AT
2.6 FEET WITH A 6 SECOND PERIOD. LIGHT TO MODERATE NORTH TO
NORTHEAST WINDS AND LOW SEAS WILL PREVAIL ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS THROUGH THIS WEEKEND AS A HIGH PRESSURE
RIDGE PERSISTS ACROSS THE MARINE AREAS. THE WINDS WILL BECOME LIGHT
ACROSS THE LAGUNA MADRE OVERNIGHT TONIGHT THEN LIGHT TO MODERATE
FROM THE NORTHEAST TO EAST SATURDAY AND SATURDAY NIGHT.

6 AM SUNDAY THROUGH WEDNESDAY...LIGHT TO MODERATE WINDS WITH LOW
SEAS WILL BE THE RULE FOR THE LONG TERM PERIOD OVER THE MARINE AREAS
FOR THE DEEP SOUTH TEXAS.  A RELATIVELY DRY AND STABLE AIRMASS WILL
BE THE RULE OVER THE MARINE AREA THROUGH THE MIDDLE OF NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS AND MODERATE NORTHEASTERLY WINDS ARE
BEING REPORTED AT THE REGIONAL AIRPORTS. MOSTLY CLOUDY SKIES
CONTINUE ACROSS PORTIONS OF THE SOUTHEASTERN CWA. HOWEVER MOST OF
DEEP SOUTH TEXAS HAS CLEAR TO PARTLY CLOUDY SKIES. THE WINDS WILL
CONTINUE MODERATE FROM THE NORTHEAST TO EAST THIS AFTERNOON. LIGHT
AND VARIABLE WINDS TO CALM CONDITIONS WILL PREVAIL ACROSS THE CWA
OVERNIGHT. LIGHT TO MODERATE NORTHEAST TO EAST WINDS WILL PREVAIL
ACROSS THE CWA SATURDAY WITH LIGHT WINDS SATURDAY NIGHT. VFR
CONDITIONS WILL PREVAIL ACROSS DEEP SOUTH TEXAS DURING THE NEXT 24
HOURS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/63
Hazardous weather outlook, Feb 11, 9:36 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 AM CST FRI FEB 11 2011

GMZ130-132-135-150-155-170-175-TXZ248>257-121200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
936 AM CST FRI FEB 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING MAY BE NECESSARY ACROSS THE NORTHERN AND WESTERN
COUNTIES TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FREEZE WARNING MAY BE NECESSARY ACROSS THE NORTHERN AND WESTERN
COUNTIES FOR EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

Nearby

Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.